Thunderstorm Wind, Tyler
- When
- August 5, 8:49 PM CST
- Where
- Tyler County, Woodville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.767, -94.417
Numerous trees and power lines blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Numerous trees and power lines blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 5, 7:45 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 845 PM CDT SAT AUG 5 2006 .SYNOPSIS...THE EDGE OF THE TROPICAL PLUME MOVED INTO AN AREA OF DIFLUENT WINDS ALOFT OVER SOUTHCENTRAL LOUISIANA LATE THIS AFTERNOON. THE RESULTING FORCED ASCENT GAVE A BOOST TO THE SCATTERED THUNDERSTORMS WHICH MOVED INTO THE AREA. OUTFLOWS SPREAD INTO SURROUNDING AREAS, CELL MERGERS, AND CONTINUE DIFLUENCE ALOFT ALLOWED THESE STORMS TO MAINTAIN SEVERE LEVELS THIS EVENING. && .UPDATE...RAIN COOLED AIR LOWERED TEMPS TO 76F THIS EVENING AT LCH WHICH WILL HAVE TO BE THE MIN TEMP OVERNIGHT (WAS 78F). REST OF THE FORECAST LOOKS ON TRACK WITH ADDITIONAL TSTMS MOVING IN FROM SE LA. WILL ADJUST GRID TEMP AND SEND OUT UPDATED ZONES SHORTLY. && .PREV DISCUSSION... (ISSUED 301 PM CDT SAT AUG 5 2006) SYNOPSIS...A BROAD AND MOIST UPPER LEVERL LOW THAT NOW COVERS THE EASTERN HALF OF THE GULF AND WITH THE LEADING EDGE OF THE TROPICAL MOISTURE PLUME INTO SOUTHWEST LOUISIANA WILL CONTINUE TO PROGRESS WESTWARD. SHOWERS AND THUNDERSTORMS WILL INCREASE FROM THE EAST TONIGHT THROUGH SUNDAY WITH THE RAIN TAPERING OFF DURING MONDAY AS THE LOW/INVERTED UPPER TROF MOVES TO THE WEST INTO SOUTH TEXAS. TWO TO FOUR INCHES OF RAIN ARE POSSIBLE FROM THIS RAIN EVENT BEFORE LATE MONDAY. RAIN COOLED AIR SHOULD HELP HOLD AFTERNOON TEMPERATURES DOWN IN THE 80S ACROSS THE LOWER TIER WHERE THE RAIN WILL CONCENTRATE CLOSER TO THE COAST ON SUNDAY AND FOR NEARLY THE ENTIRE AREA ON MONDAY. A REBUILDING HIGH PRESSURE RIDGE WILL BRING A RETURN OF THE HOT AND DUSTYS BEGINNING ON TUESDAY WITH MINIMAL PRECIP CHANCES AND ABOVE NORMAL TEMPS. TROPICAL DEPRESSION CHRIS BROKE APART IN THE MOUNTAINS OF CUBA LAST NIGHT, SO ADVISORIES ON CHRIS HAVE BEEN DISCONTINUED. THE REMNANTS OF CHRIS COULD STILL MOVE OUT OVER THE GULF NEXT WEEK, HOWEVER REDEVELOPMENT IS NOT EXPECTED AS THE SYSTEM SHOWS NO SIGNS OF REGENERATION. DISCUSSION...RADARS ARE SHOWING SCATTERED THUNDERSTORMS MOVING INTO THE EASTERN PORTIONS OF THE FORECAST AREA AND INCREASING OUT OVER THE COASTAL WATERS IN ADVANCE OF THE UPPER LOW. GFS GUIDANCE LOOKS REASONABLE ON BRINGING IN A GOOD CHANCE OF TSTMS TONIGHT. SHORT WAVE ENERGY SHOULD HELP ASSIST PRECIP IN THE LFT AREA TONIGHT AND FORECAST SOUNDINGS SHOWING PWATS OVER 2 INCHES AND K-INDICES EXCEEDING 30 TONIGHT AND MONDAY. WILL RAISE THE ANTE ON THE GFS MOS ON MONDAY DUE TO THE AFOREMENTIONED MOISTURE AND INSTABILITY AS WELL AS THETA RIDGING AT H7 AND EASTERLY CONVERGENT SURFACE FLOW. WILL NEED TO MONITOR RAIN GUAGES AND RADAR ESTIMATES WITH AN EYE TOWARDS A POSSIBLE FFA (FLOOD WATCH), BUT STILL A LITTLE EARLY FOR NOW. TEMPS SHOULD TREND ABOVE GUIDANCE LOWS AND BELOW MOS HIGHS TONIGHT THRU MONDAY DUE THE SMOTHERING MOISTURE AND RAIN COOLING. AVIATION...NOT LOOKING TOO STERLING. MVFR CIGS WILL BE THE RULE ON SUNDAY WITH IFR VIS DUE TO HEAVY DOWNPOURS. PREDOMINANT RAIN ON SUNDAY WITH THUNDERSTORMS. MARINE...FRESHENING EASTERLY WINDS EARLY NEXT WEEK MAY BRING TIDES UP. OTHERWISE SCATTERED TO NUMEROUS THUNDERSTORMS TONIGHT INTO MONDAY. && .UPDATED POINT TEMPS/POPS... KLCH 76 84 78 86 / 50 80 30 50 KBPT 76 86 77 85 / 50 80 40 60 KAEX 75 90 77 90 / 40 50 20 30 KLFT 74 87 78 88 / 40 70 30 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SVR TSTM WNG BEAUREGARD PARISH TIL 900 PM LAC011. TX...SVR TSTM WNG NEWTON AND JASPER COUNTIES TIL 945 PM TXC241-251. GM...NONE. && 11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 615 AM CDT SAT AUG 5 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-061115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 615 AM CDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY OVER MAINLY EASTERN PARTS OF THE OUTLOOK AREA...SOUTH CENTRAL LOUISIANA. INITIAL DEVELOPMENT IS ANTICIPATED TO OCCUR SHORTLY AFTER THE NOON HOUR...WITH COVERAGE INCREASING THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. THESE THUNDERSTORMS WILL MOVE GENERALLY WESTWARD...AND MAY REMAIN ACTIVE LONG ENOUGH TO SPREAD INTO PARTS OF SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS DURING THE LATE EVENING AND OVERNIGHTS HOURS. AT THIS TIME...THE PROBABILITY OF SEVERE WEATHER IS LOW...THOUGH AN ISOLATED SEVERE THUNDERSTORM PRODUCING LARGE HAIL OR DAMAGING WINDS CANNOT BE COMPLETELY RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SUNDAY. ONCE AGAIN...THE PROBABILITY OF SEVERE THUNDERSTORMS IS QUITE LOW...AND SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
519 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 7 N EUNICE 30.59N 92.42W
08/05/2006 E0.75 INCH EVANGELINE LA PUBLIC
PENNY SIZE HAIL REPORTED BETWEEN EUNICE AND MAMOU
&&
SHAMBURGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 2 E MORSE 30.12N 92.46W
08/05/2006 E0.75 INCH ACADIA LA PUBLIC
PENNY SIZE HAIL REPORTED BY BLUE WATER COMPANY. ALSO VERY
HIGH WINDS OF UNKNOWN SPEED.
&&
SHAMBURGERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 703 PM CDT SAT AUG 5 2006 LAZ051-060045- CAMERON- 703 PM CDT SAT AUG 5 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER EASTERN CAMERON PARISH... AT 659 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER LACASSINE NATIONAL WILDLIFE REFUGE...MOVING SOUTHWEST AT 20 MPH. IN ADDITION TO THE LIGHTNING...GUSTY WINDS FROM 30 TO 40 MPH AND HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. THE LIGHTNING STORM WILL BE NEAR... 3 MILES NORTH OF GRAND CHENIER BY 715 PM CDT. NEAR GRAND LAKE AND CREOLE BY 730 PM CDT. NEAR HACKBERRY AND CAMERON BY 745 PM CDT. NEAR HOLLY BEACH BY 800 PM CDT. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
748 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG ALEXANDRIA 31.29N 92.46W
08/05/2006 RAPIDES LA BROADCAST MEDIA
TREE BLOWN DOWN ONTO CABANA AT A HOME IN ALEXANDRIA
0657 PM TSTM WND DMG ALEXANDRIA 31.29N 92.46W
08/05/2006 RAPIDES LA LAW ENFORCEMENT
TREE LIMBS DOWN ON POWER LINES WITH OTHER POWER LINES
BLOWN DOWN IN ALEXANDRIA. SEVERAL POWER OUTAGES AROUND
THE CITY. REPORTED BY RAPIDES PARISH 911.
&&
SHAMBURGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
900 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND DMG DERIDDER 30.85N 93.29W
08/05/2006 BEAUREGARD LA LAW ENFORCEMENT
TREE LIMBS BLOWN DOWN ON POWER LINES ON EAST SIDE OF
DERIDDER WITH POWER OUTAGES. REPORTED BY BEAUREGARD
PARISH SHERIFF OFFICE.
&&
SHAMBURGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
946 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG KIRBYVILLE 30.66N 93.90W
08/05/2006 JASPER TX LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE SOUTHERN HALF OF JASPER
COUNTY
0930 PM TSTM WND DMG BUNA 30.44N 93.96W
08/05/2006 JASPER TX LAW ENFORCEMENT
POWER POLE BLOWN DOWN ONTO HOUSE SETTING IT ON FIRE. FIRE
DEPARTMENT IN ROUTE. REPORTED BY JASPER COUNTY SHERIFF
OFFICE.
&&
SHAMBURGERThe Lake Charles radar (KLCH), 135 km away, was scanning. The volume nearest the first event began at 02:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526057.